Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 30, 2017, 6:13 PM MDT for Bernalillo County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2017, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 30, 2017, 6:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 44 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WWUS85 KABQ 310013 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 613 PM MDT SUN JUL 30 2017 NMZ521-310045- Sandia/Manzano Mountains- 613 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR BERNALILLO COUNTY UNTIL 645 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm over Sandia Park, or 15 miles southeast of Bernalillo, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sandia Park, Canoncito in Bernalillo County, San Antonito and Cedar Crest. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3521 10629 3511 10633 3513 10640 3521 10637 TIME...MOT...LOC 0013Z 226DEG 6KT 3518 10635 $$ KJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 30, 5:52 PM MDT, 21 minutes earlier.
Area forecast discussion, Jul 30, 5:52 PM MDT, 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 552 PM MDT Sun Jul 30 2017 .AVIATION... 00Z TAF CYCLE Numerous SHRA/TSRA with locally heavy rainfall currently over NM will continue thru the evening. Any direct hits will produce brief IFR/ MVFR cigs/vsbys from heavy rain and strong outflow winds. The focus will shift into eastern NM after 04Z as a wind shift moves south thru the plains and spawns a large area of RA with isolated -TSRA into the predawn hours. Widespread mid level cloud decks will slowly clear thru 18Z Monday then give way to yet another area of TSRA aft 21Z. As a reminder, the KFDX radar is out of service so radar returns across eastern NM will not be representative of the actual precip coverage. Guyer && .PREV DISCUSSION...309 PM MDT Sun Jul 30 2017... .SYNOPSIS... Numerous showers and thunderstorms will continue through mid to late evening before slowly diminishing after midnight. Strong to severe thunderstorms and an increased chance for flash flooding are likely across the northeast plains this evening into the overnight. The very active weather will continue Monday before drier air aloft limits shower and thunderstorms coverage somewhat Tuesday and Wednesday. A backdoor front is forecast to drop in from eastern Colorado Thursday, increasing shower and storms chances Thursday through next weekend. Temperatures are expected to remain slightly below average through next week. && .DISCUSSION... Counter-clockwise rotation very apparent in upper level water vapor imagery from GOES-16 this afternoon. This upper low helping to trigger scattered to numerous showers and storms relatively early across much of the area today. This low will combine with the quasi- stationary boundary across far northeast NM to generate scattered strong to severe storms this evening. Added Quay and eastern San Miguel Counties to flash flood watch given that the 18Z NAM12 QPF bullseye is slightly farther south. Eastern plains stay active overnight with strong to perhaps severe storms continuing. Monday remains active as the upper high over the CA/NV/OR triple point strengthens and the flow aloft over northern NM becomes northerly. Some areas that have been left high and dry as of late stand better chances for wetting rainfall Monday and Monday night. Models agree that drier air aloft will filter into the northeast third to half of the state Tuesday. Still enough low level moisture will remain in place for isolated storms along/near the upper level moisture gradient. Wednesday looking very similar to Tuesday with northerly steering flow resulting in storms moving south off the Tusas/Jemez/Sangres. As is typically the case with the Four Corners high over NV, backdoor fronts/boundaries moving into NM from the northeast are inevitable and the GFS and ECMWF bring one in on Thursday. Shower and thunderstorm chances increase most areas Thursday and appear to remain above average through next weekend. Model temperature guidance continues to trend down slightly for next week with most areas several degrees below seasonal averages for early August. 33 && .FIRE WEATHER... A moistening trend will continue into Monday night/Tuesday morning, with mostly excellent humidity recovery and PWATs trending well above normal. Good chances for wetting rain will favor the mountains and the northeast and east central plains through Tuesday, although wetting rains are a good bet across most of northern and central New Mexico. Daytime temperatures will trend down through Tuesday thanks to rain-cooling and cloud cover and will generally be below normal. Look for a minor downtrend in storm coverage and wetting rain footprint going into mid week due to some drying from the upper high over Nevada ridging down into New Mexico. However, a backdoor front will come down Thursday and recharge moisture west across the area resulting in an uptick in storms toward the end of the work week with good chances for wetting rain. The backdoor front and rain- cooling will keep daytime temperatures 5-10 degrees below normal toward the end of the work week. Good chances for wetting rain will then persist through next weekend, with the latest medium range model solutions showing the upper high shifting south from over Nevada and breaking down. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones... NMZ512>515-527-528-530>532-534. &&
Hazardous weather outlook, Jul 30, 5:54 AM MDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 554 AM MDT Sun Jul 30 2017 NMZ501>540-311200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 554 AM MDT Sun Jul 30 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight While heavy rainfall is possible this afternoon and tonight just about anywhere over northern and central New Mexico, it's most likely over the northeast and east central. The heavy rainfall may result in at least minor flooding or areas of flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy rainfall will be possible again Monday afternoon and Monday night over northern and central New Mexico. Localized areas of flash flooding may occur. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Special weather statement, Jul 30, 4:58 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Albuquerque NM 458 PM MDT SUN JUL 30 2017 NMZ535-302330- Curry County- 458 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY UNTIL 530 PM MDT... At 458 PM MDT, Doppler radar was tracking a strong thunderstorm over Texico, or 7 miles east of Clovis, moving north at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Clovis, Texico and Pleasant Hill. && LAT...LON 3437 10318 3472 10319 3471 10304 3434 10305 TIME...MOT...LOC 2258Z 183DEG 13KT 3442 10306 KJ
Special weather statement, Jul 30, 5:03 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Albuquerque NM 503 PM MDT SUN JUL 30 2017 NMZ534-302330- Quay County- 503 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY COUNTY UNTIL 530 PM MDT... At 502 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Glenrio, or 24 miles south of Nara Visa, moving east at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Glenrio and Bard. This includes Interstate 40 between Mile Markers 361 and 373. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3511 10324 3530 10336 3554 10304 3517 10304 TIME...MOT...LOC 2302Z 250DEG 14KT 3527 10319 KJ
Special weather statement, Jul 30, 5:09 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Albuquerque NM 509 PM MDT SUN JUL 30 2017 NMZ519-302345- Middle Rio Grande Valley/Albuquerque Metro Area- 509 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR BERNALILLO COUNTY UNTIL 545 PM MDT... At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Albuquerque, moving northeast at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Southwest Mesa of Albuquerque and South Valley. This includes Interstate 40 between Mile Markers 144 and 153. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3493 10684 3505 10690 3513 10674 3498 10668 TIME...MOT...LOC 2308Z 238DEG 6KT 3501 10678 KJ
Special weather statement, Jul 30, 5:26 PM MDT, 47 minutes before
Special Weather Statement National Weather Service Albuquerque NM 526 PM MDT SUN JUL 30 2017 NMZ531-534-310000- Harding County-Quay County- 526 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING AND NORTHEASTERN QUAY COUNTIES UNTIL 600 PM MDT... At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles north of Ute Lake State Park, or 23 miles west of Nara Visa, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Boaters should move to safe shelter now. && LAT...LON 3532 10346 3577 10370 3572 10322 3545 10321 TIME...MOT...LOC 2326Z 186DEG 13KT 3565 10351 KJ
Local storm report, Jul 30, 6:12 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT SUN JUL 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 2 WNW CLOVIS 34.42N 103.23W
07/30/2017 E60 MPH CURRY NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702126
GUYERSpecial weather statement, Jul 30, 6:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 613 PM MDT SUN JUL 30 2017 NMZ521-310045- Sandia/Manzano Mountains- 613 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR BERNALILLO COUNTY UNTIL 645 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm over Sandia Park, or 15 miles southeast of Bernalillo, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sandia Park, Canoncito in Bernalillo County, San Antonito and Cedar Crest. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3521 10629 3511 10633 3513 10640 3521 10637 TIME...MOT...LOC 0013Z 226DEG 6KT 3518 10635 KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:09 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 30, 6:18 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 87 min |
| Jul 30, 6:30 PM MDT | Flash Flood Warning | ABQ | Sandoval | 90 min |
| Jul 30, 6:30 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jul 30, 6:32 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Jul 30, 6:35 PM MDT | Areal Flood Advisory | ABQ | Union | 115 min |
| Jul 30, 6:43 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| Jul 30, 6:51 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jul 30, 6:56 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 2 hr |
| Jul 30, 7:04 PM MDT | Special Weather Statement | ABQ | Union | 56 min |
| Jul 30, 7:17 PM MDT | Special Weather Statement | ABQ | Union | 43 min |
| Jul 30, 7:24 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 30, 7:58 PM MDT | Special Weather Statement | ABQ | Union | 17 min |
| Jul 30, 8:57 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 4 hr |
| Jul 30, 11:06 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 114 min |
| Jul 30, 11:49 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln | 116 min |
| Jul 31, 4:12 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 108 min |
| Jul 31, 5:09 AM MDT | Flash Flood Watch | ABQ | 24 hr | |
| Jul 31, 12:24 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 31, 12:27 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Jul 31, 12:30 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 31, 12:37 PM MDT | Areal Flood Advisory | ABQ | Catron | 113 min |
| Jul 31, 1:08 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 2 hr |
| Jul 31, 1:16 PM MDT | Areal Flood Advisory | ABQ | Socorro | 119 min |
| Jul 31, 1:38 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 112 min |
| Jul 31, 1:56 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 31, 1:58 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 31, 2:00 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 31, 2:06 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 114 min |
| Jul 31, 2:12 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 31, 2:23 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 2 hr |
| Jul 31, 2:30 PM MDT | Flash Flood Warning | ABQ | McKinley | 2 hr |
| Jul 31, 2:52 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval | 113 min |
| Jul 31, 2:57 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 31, 3:13 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 2 hr |
| Jul 31, 3:22 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 113 min |
| Jul 31, 3:31 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 119 min |
| Jul 31, 3:38 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 31, 3:41 PM MDT | Areal Flood Advisory | ABQ | Valencia | 2 hr |
| Jul 31, 3:44 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| Jul 31, 3:48 PM MDT | Flash Flood Warning | ABQ | Catron | 117 min |
| Jul 31, 3:52 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 113 min |
| Jul 31, 3:52 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 113 min |
| Jul 31, 3:57 PM MDT | Flash Flood Warning | ABQ | Torrance, Valencia | 2 hr |
| Jul 31, 4:01 PM MDT | Flash Flood Warning | ABQ | San Miguel, Santa Fe, Torrance | 119 min |
| Jul 31, 4:02 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 118 min |
| Jul 31, 4:07 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Valencia | 113 min |
| Jul 31, 4:37 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 113 min |
| Jul 31, 4:39 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 2 hr |
| Jul 31, 4:42 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 2 hr |
| Jul 31, 4:44 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe | 2 hr |
| Jul 31, 4:47 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 118 min |
| Jul 31, 4:48 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 117 min |
| Jul 31, 5:09 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 111 min |
| Jul 31, 5:29 PM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| Jul 31, 5:44 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.